MAUDE Adverse Event Report: ARTHREX, INC. 2.4MM BIO-SUTURETAK DISPOSABLES KIT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 2.4MM BIO-SUTURETAK DISPOSABLES KIT; MANUAL INSTR, GENERAL SURGICAL
Model Number 2.4MM BIO-SUTURETAK DISPOSABLES KIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation confirms the 2.4 mm drill is stuck inside the spear shaft.The drill appears to have bottomed out and the ring at the proximal end is in contact with the proximal end of the blue handle.The drill bit could not be removed from the shaft.Heavy damage can be observed at the proximal end of the drill bit.The drill bit is protruding about 3 mm from the distal end of the spear.No dimensions could be recorded due to the damage observed.Circumferential grinding marks were observed on the drill bit.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
It was reported that after using the ar-1934-24ds the drill bit could not be removed from the drill guide.No adverse effect to the patient reported.

Brand Name
2.4MM BIO-SUTURETAK DISPOSABLES KIT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19567099
Report Number1220246-2024-06107
Device Sequence Number6962901
Product Code MDM
UDI-Device Identifier00888867023864
UDI-Public00888867023864
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4MM BIO-SUTURETAK DISPOSABLES KIT
Device Catalogue NumberAR-1934-24DS
Device Lot Number11482585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown